Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 36, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at May 22, 2011, 9:10 PM EDT for Clinton County, Ingham County, Michigan. It was in force for 80 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 9:10 PM EDT (01:10 UTC)
- Expired
- May 22, 2011, 10:30 PM EDT
- In force
- 80 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, MI, Ingham County, MI
The radar
The Detroit radar (KDTX), 71 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 9:10 PM EDT | TSTM WND DMG | 1 Ese Lansing, MI | MULTIPLE TREES UPROOTED DUE TO WIND. LARGEST TREE 30 FEET TALL. LOCATED NEAR SHEPHERD AND KALAMAZOO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 5:32 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1371 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
310
WUUS53 KGRR 230110
SVRGRR
MIC037-065-230230-
/O.NEW.KGRR.SV.W.0036.110523T0110Z-110523T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
910 PM EDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN...
INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...
* UNTIL 1030 PM EDT
* AT 909 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM DEWITT TO 5 MILES WEST OF LESLIE..AND
MOVING EAST AT 15 MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.
* LOCATIONS IMPACTED INCLUDE...
LANSING... WEBBERVILLE... WILLIAMSTON...
STOCKBRIDGE... LESLIE... MASON...
DEWITT... WHEATFIELD TWP... KINNEVILLE...
EDEN... FITCHBURG... AURELIUS...
HOLT... BUNKER HILL... HASLETT...
ONONDAGA... OKEMOS... EAST LANSING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4243 8414 4242 8460 4293 8461 4294 8436
4278 8436 4278 8415
TIME...MOT...LOC 0110Z 266DEG 14KT 4284 8456 4244 8453
WIND...HAIL 60MPH <1.00IN
$$
NJJ2 follow-up statements
198
WWUS53 KGRR 230128
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
928 PM EDT SUN MAY 22 2011
MIC037-230137-
/O.CAN.KGRR.SV.W.0036.000000T0000Z-110523T0230Z/
CLINTON MI-
928 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4265 8442 4277 8440 4277 8437 4278 8436
4278 8416 4278 8415 4274 8414 4264 8414
TIME...MOT...LOC 0127Z 266DEG 14KT 4284 8447 4244 8444
$$
MIC065-230230-
/O.CON.KGRR.SV.W.0036.000000T0000Z-110523T0230Z/
INGHAM MI-
928 PM EDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
INGHAM COUNTY UNTIL 1030 PM EDT...
AT 922 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DEWITT TO LESLIE...MOVING EAST AT
15 MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
IN ADDITION...AT 905 PM THE CAPITAL CITY AIRPORT REPORTED A WIND
GUST OF 56 MPH WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WEBBERVILLE... WILLIAMSTON... HASLETT...
FOREST HILLS... MERIDIAN... BELL OAK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4265 8442 4277 8440 4277 8437 4278 8436
4278 8416 4278 8415 4274 8414 4264 8414
TIME...MOT...LOC 0127Z 266DEG 14KT 4284 8447 4244 8444
WIND...HAIL 60MPH <1.00IN
$$
NJJ434
WWUS53 KGRR 230139
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
939 PM EDT SUN MAY 22 2011
MIC065-230150-
/O.CAN.KGRR.SV.W.0036.000000T0000Z-110523T0230Z/
INGHAM MI-
939 PM EDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN INGHAM COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4265 8442 4277 8440 4277 8437 4278 8436
4278 8416 4278 8415 4274 8414 4264 8414
TIME...MOT...LOC 0140Z 266DEG 14KT 4284 8440 4244 8437
$$
NJJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 6:31 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 22, 6:31 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 631 PM EDT SUN MAY 22 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(353 PM EDT SUN MAY 22 2011) STRONG TO SEVERE STORMS WILL BE POSSIBLE TONIGHT AS A COLD FRONT APPROACHES THE AREA. SCATTERED SHOWERS AND STORMS WILL LINGER THROUGH MONDAY EVENING THEN COME TO AN END. TUESDAY LOOKS MAINLY DRY...WITH THE NEXT CHANCE OF RAIN COMING ON WEDNESDAY WITH LOW PRESSURE PASSING TO OUR SOUTH. TEMPERATURES WILL COOL OFF...FROM THE 70S ON MONDAY...INTO THE 60S FOR TUESDAY AND WEDNESDAY. && .SHORT TERM...(353 PM EDT SUN MAY 22 2011) (TONIGHT THROUGH MONDAY NIGHT) SEVERE POTENTIAL STILL APPEARS RATHER GOOD LATE THIS EVENING. A LINE OF STORMS WERE COMING TOGETHER AHEAD OF COLD FRONT FROM CENTRAL WISCONSIN TO CENTRAL ILLINOIS. THESE SHOULD HOLD TOGETHER AS A COUPLED UPPER JET MOVES IN THIS EVENING. THEN TOWARD MIDNIGHT A LOW LEVEL JET APPROACHES TO HELP MAINTAIN THE STORMS. IT APPEARS THE HIGHEST CHANCE OF SEVERE WEATHER FOR SW LOWER MICHIGAN WILL COME BETWEEN 8 PM AND 3 AM. THIS TIMING ALSO COINCIDES WITH THE ARRIVAL OF STRONGER MID LEVEL WINDS AND A SHARP THETA-E RIDGE. SHEAR VALUES IN THE LOWEST 1KM RAMP UP SIGNIFICANTLY AROUND 03Z OVER THE WESTERN HALF OF THE CWA...SO WE WILL HAVE TO MAINTAIN WATCH FOR AN ISOLATED TORNADO LATER THIS EVENING. THE FRONT OCCLUDES AND COMES THROUGH EARLY MONDAY MORNING...HOWEVER THERE WILL BE A SECONDARY COLD FRONT THAT WILL NOT COME THROUGH UNTIL MONDAY EVENING. IT APPEARS THERE WILL BE ENOUGH MOISTURE AND LIFT LINGERING TO HAVE SCATTERED SHOWERS AND STORMS MUCH OF THE DAY. WITH THE SECONDARY COLD FRONT COMING THROUGH AFTER THE DAYTIME INSTABILITY HAS BEEN ESTABLISHED...THERE COULD BE MORE STRONG TO SEVERE STORMS OVER FAR SOUTHERN LOWER MICHIGAN. THE RIGHT ENTRANCE REGION OF THE JET COMES OVERHEAD DURING THE EVENING HOURS TOO WHICH IS WHEN THE STORMS SHOULD PEAK. THE SHOWERS AND STORMS SHOULD EXIT THE AREA TOWARD MIDNIGHT MONDAY NIGHT AS THE FRONT PASSES. && .LONG TERM...(353 PM EDT SUN MAY 22 2011) (TUESDAY THROUGH SATURDAY) DIFFERENCES REMAIN BETWEEN THE GFS AND ECMWF THROUGH THE LONG TERM. SYSTEMS ARE MOVED AT A STEADY PACE FROM WEST TO EAST THROUGH THE LONG TERM... EXCEPT FOR A LOW IN THE ECMWF PROGGED TO SLOW OR STALL NEAR THE AREA THURSDAY INTO SATURDAY. THE GFS KEEPS THE SYSTEM MOVEMENT MORE CONSISTENT... SO LEANED TOWARD DRIER WITH HIGH PRESSURE OVERHEAD AS SHOWN BY THE GFS. THIS WOULD BRING RAIN TO MICHIGAN... AND THUNDERSTORMS TO SOUTHERN LOWER MICHIGAN... WEDNESDAY INTO WEDNESDAY NIGHT. RAIN WILL CONTINUE ACROSS THE AREA INTO THURSDAY NIGHT. CUT TO 20 POPS FOR FRIDAY INTO SATURDAY. WOULD REMOVE PRECIPITATION... IF IT WOULD NOT CREATE AN ISLAND IN THE GRIDS. LEFT THE WEEKEND DRY... AS A STRONG AREA OF HIGH PRESSURE DEPICTED IN THE GFS... KEEPS SYSTEMS TO THE NORTH OR SOUTH OF THE REGION. THE TEMPERATURES WILL BE AROUND TO A LITTLE BELOW NORMAL. NORMAL HIGHS RANGE FROM AROUND 70 DEGREES TO THE MID 70S. NORMAL LOWS ARE AROUND 50 DEGREES. && .AVIATION...(631 PM EDT SUN MAY 22 2011) VFR CONDITIONS WITH A FEW CUMULUS AND A WARM ATMOSPHERE ARE ACCOMPANIED BY WINDS AROUND 12 KTS GUSTING INTO THE LOWER 20S OUT OF THE SOUTH. AREAS OF THUNDERSTORMS HAVE FORMED ACROSS THE REGION. THE MAIN THREAT FOR THUNDERSTORMS... AND POSSIBLY SEVERE STORMS... WILL COME LATE THIS EVENING INTO TONIGHT. VISIBILITIES AND CEILINGS SHOULD MOSTLY BE IN THEIR VFR RANGES... WITH SCATTERED MVFR CONDITIONS AND ISOLATED IFR IN THE THUNDERSTORMS. MAY HAVE A LULL IN THE WINDS OVERNIGHT... BUT THEY SHOULD PICK UP AGAIN BY MONDAY AFTERNOON AS THE COLD FRONT APPROACHES WITH ADDITIONAL SHOWERS AND THUNDERSTORMS. && .MARINE...(353 PM EDT SUN MAY 22 2011) TOOK THE SMALL CRAFT ADVISORY DOWN FOR ALL BUT AREAS SOUTH OF SOUTH HAVEN. THE FAR SOUTHERN PORTION OF THE LAKE SHOULD SEE THE STRONGEST SSW WINDS TONIGHT AS THIS AREA IS FARTHEST FROM THE BAGGINESS OF THE LOW PRESSURE THAT WILL CROSS THE LAKE SUPERIOR REGION. ALTHOUGH NO SCA IS IN AFFECT BEYOND TONIGHT...IT APPEARS THE LAKE WILL STAY SOMEWHAT CHOPPY AS COLD ADVECTION TAKES OVER LATE MONDAY INTO TUESDAY. && .HYDROLOGY...(353 PM EDT SUN MAY 22 2011) MOST RAINFALL TOTALS SHOULD BE BETWEEN A QUARTER AND A HALF RAIN THROUGH MONDAY EVENING. HOWEVER...GIVEN THE CONVECTIVE NATURE OF THE PCPN AND WITH PWAT VALUES APPROACHING AN INCH AND A HALF...SOME LOCALIZED HEAVIER TOTALS WILL OCCUR. BRIEF PONDING OF WATER IN URBAN AREAS AND A JUMP IN WATER LEVELS OF SMALL CREEKS AND STREAMS COULD OCCUR. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY THROUGH 5AM TONIGHT ST. JOESPH TO SOUTH HAVEN. && SYNOPSIS: JK SHORT TERM: JK LONG TERM: 63 AVIATION: 63 MARINE: JK HYDROLOGY: JK
Hazardous weather outlook, May 22, 4:21 PM EDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 421 PM EDT SUN MAY 22 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-231045- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 421 PM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS SOME OF WHICH MAY BE SEVERE ARE EXPECTED THIS EVENING INTO TONIGHT. STORMS WILL BE POSSIBLE AFTER 500 PM...WITH THE BEST CHANCES OCCURRING AFTER 800 PM. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...CLOUD TO GROUND LIGHTNING STRIKES...HAIL GREATER THAN ONE INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH. THUNDERSTORM MOVEMENT WILL BE TO THE NORTHEAST AT 40 TO 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN MONDAY AFTERNOON AND EVENING...ESPECIALLY SOUTHEAST OF A BENTON HARBOR TO LANSING LINE. STORMS MONDAY AFTERNOON AND EVENING MAY REACH SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS EVENING AND TONIGHT. LMZ844>849-231045- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 421 PM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SOUTH TO SOUTHWEST WINDS TO 30 KNOTS WILL POSE A HAZARD TO SMALLER CRAFT TONIGHT SOUTH OF SOUTH HAVEN. AREAS OF DENSE FOG WILL BE POSSIBLE TONIGHT OUT ON THE LAKE. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON LAKE MICHIGAN TONIGHT. STRONG WINDS...LARGE HAIL...HEAVY RAIN AND CLOUD TO WATER LIGHTNING ARE ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ON MONDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON AND EVENING. DUKE JK
In the hours before
Local storm report, May 22, 8:38 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
838 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND DMG PENNFIELD 42.37N 85.10W
05/22/2011 CALHOUN MI EMERGENCY MNGR
LOCAL FIRE DEPT REPORTS TREES DOWN IN PENNFIELD ON AREA
ROAD.
&&
GWETZELSpecial weather statement, May 22, 8:38 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
838 PM EDT SUN MAY 22 2011
MIZ066-067-073-074-230130-
CALHOUN-EATON-INGHAM-JACKSON-
838 PM EDT SUN MAY 22 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
CHARLOTTE TO 25 MILES SOUTHWEST OF JACKSON...MOVING NORTHEAST AT 50
MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PULASKI... SPRINGPORT... CONCORD...
DIMONDALE... EATON RAPIDS... PARMA...
HANOVER... KINNEVILLE... WAVERLY...
TOMPKINS... HORTON... SANDSTONE...
SPRING ARBOR... AURELIUS... HOLT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4207 8489 4269 8494 4277 8479 4277 8437
4278 8436 4278 8416 4239 8412 4208 8412
TIME...MOT...LOC 0037Z 233DEG 49KT 4273 8480 4200 8478
MEADELocal storm report, May 22, 8:41 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
841 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 2 SW BATTLE CREEK 42.30N 85.22W
05/22/2011 CALHOUN MI TRAINED SPOTTER
2.5 INCH HEALTHY TREE BRANCH DOWN ON POWER LINES
&&
KHOOGLocal storm report, May 22, 9:01 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
901 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 1 SSE GRAND LEDGE 42.74N 84.74W
05/22/2011 E50 MPH EATON MI TRAINED SPOTTER
50 MPH WINDS ESTIMATED. HEAVY RAIN REPORTED.
&&
KHOOGLocal storm report, May 22, 9:03 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
903 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 2 S KALAMAZOO 42.26N 85.59W
05/22/2011 KALAMAZOO MI PUBLIC
TREE BRANCHES DOWN IN THE WESTNEDGE AREA. ALSO .10 INCH
HAIL.
0739 PM TSTM WND GST PORTAGE 42.20N 85.58W
05/22/2011 E50.00 MPH KALAMAZOO MI AMATEUR RADIO
ESTIMATED 50 MPH WIND.
0740 PM TSTM WND GST 3 S KALAMAZOO 42.24N 85.59W
05/22/2011 E55.00 MPH KALAMAZOO MI TRAINED SPOTTER
ESTIMATED WIND GUST. TREES AND/OR BRANCHES DOWN IN THE
AREA.
0740 PM TSTM WND GST SCHOOLCRAFT 42.12N 85.64W
05/22/2011 M65.00 MPH KALAMAZOO MI TRAINED SPOTTER
65 MPH WIND GUST MEASURED BY SKYWARN SPOTTER.
0743 PM HAIL WSW PLAINWELL 42.44N 85.65W
05/22/2011 E0.25 INCH ALLEGAN MI TRAINED SPOTTER
PEA SIZED HAIL RECEIVED IN PLAINWELL.
0753 PM NON-TSTM WND GST 4 SSE KALAMAZOO 42.24N 85.56W
05/22/2011 M58.00 MPH KALAMAZOO MI ASOS
58 MPH WIND GUST MEASURED BY ASOS
0810 PM TSTM WND GST BEDFORD 42.40N 85.23W
05/22/2011 E50.00 MPH CALHOUN MI TRAINED SPOTTER
WINDS 35 MPH GUSTING TO 50 MPH.
0813 PM TSTM WND GST 4 S BATTLE CREEK 42.26N 85.18W
05/22/2011 E50.00 MPH CALHOUN MI TRAINED SPOTTER
WINDS ESTIMATED AT LAKEVIEW SQUARE MALL.
0819 PM TSTM WND DMG PENNFIELD 42.37N 85.10W
05/22/2011 CALHOUN MI EMERGENCY MNGR
LOCAL FIRE DEPT REPORTS TREES DOWN IN PENNFIELD ON AREA
ROAD.
0830 PM TSTM WND DMG 2 SW BATTLE CREEK 42.30N 85.22W
05/22/2011 CALHOUN MI TRAINED SPOTTER
2.5 INCH HEALTHY TREE BRANCH DOWN ON POWER LINES
0850 PM TSTM WND GST 1 SSE GRAND LEDGE 42.74N 84.74W
05/22/2011 E50.00 MPH EATON MI TRAINED SPOTTER
50 MPH WINDS ESTIMATED. HEAVY RAIN REPORTED.
&&
KHOOGLocal storm report, May 22, 9:09 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
909 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 5 WSW CONVIS TWP 42.35N 85.08W
05/22/2011 CALHOUN MI EMERGENCY MNGR
MULTIPLE TREES DOWN IN EMMETT TOWNSHIP. LARGE HEALTHY
TREES.
&&
GWETZELThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:38 PM EDT | Special Weather Statement | GRR | Eaton, Ingham, Jackson | 52 min |
| May 22, 9:34 PM EDT | Special Marine Warning | GRR | 86 min | |
| May 22, 9:40 PM EDT | Special Weather Statement | GRR | Lake, Mason | 65 min |
| May 22, 10:57 PM EDT | Special Marine Warning | GRR | 93 min | |
| May 22, 11:49 PM EDT | Special Weather Statement | GRR | Kent, Ottawa | 56 min |
| May 23, 12:21 AM EDT | Special Weather Statement | GRR | Newaygo | 54 min |
| May 23, 12:31 AM EDT | Special Weather Statement | GRR | Mecosta, Montcalm | 59 min |
| May 23, 12:58 AM EDT | Special Weather Statement | GRR | Ingham | 62 min |
| May 23, 1:14 AM EDT | Special Weather Statement | GRR | Gratiot, Isabella | 61 min |
| May 23, 12:10 PM EDT | Special Weather Statement | GRR | Clinton, Gratiot, Ionia, Isabella | 65 min |
| May 23, 1:11 PM EDT | Special Weather Statement | GRR | Clinton | 49 min |
| May 23, 2:27 PM EDT | Special Weather Statement | GRR | Calhoun, Ingham, Jackson | 63 min |
| May 23, 3:30 PM EDT | Special Weather Statement | GRR | Calhoun | 60 min |
| May 23, 4:52 PM EDT | Special Weather Statement | GRR | Jackson | 38 min |
| May 23, 5:04 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 26 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.